Yes, nausea is a very common side effect of leukemia treatment. While rarely a symptom of leukemia itself, nausea most often occurs as a result of treatments like chemotherapy, radiation therapy, immunotherapy, and targeted therapy.
There are different types of treatment-related nausea
• Acute nausea - occurs within minutes Show Full Answer
Yes, nausea is a very common side effect of leukemia treatment. While rarely a symptom of leukemia itself, nausea most often occurs as a result of treatments like chemotherapy, radiation therapy, immunotherapy, and targeted therapy.
There are different types of treatment-related nausea:
• Acute nausea - occurs within minutes to hours after treatment
• Delayed nausea - begins 24+ hours after treatment
• Breakthrough nausea - happens despite taking preventive medications
• Refractory nausea - occurs when anti-nausea drugs stop working The good news is that there are many anti-nausea medications (antiemetics) available to help manage this side effect. These medications work by blocking different neural pathways that trigger nausea. Your healthcare team will typically prescribe these preventively as part of your treatment plan. As one MyLeukemiaTeam member suggested, taking anti-nausea medication about 30 minutes before eating can help manage symptoms.
AI-generated responses are not a substitute for medical advice. These services are not intended to
diagnose, treat, or cure any condition or disease. Always ask your doctor about specific health concerns.
Managing Nausea and Leukemia
October 6, 2025